Related Experiment Video
Updated: Oct 14, 2026

A Doxorubicin-induced Cardiomyopathy Model in Adult Zebrafish
Published on: June 7, 2018
Reversible cardiopathy after accidental overdose of mitoxantrone
S Hachimi-Idrissi1, R Schots, D DeWolf
1Department of Pediatrics, Vrije Universiteit, Brussels, Belgium.
Abstract:
Mitoxantrone is an anthraquinone structurally related to the anthracycline drugs doxorubicin and daunorubicin. In animal tumor models, it was equally cytotoxic as but less cardiotoxic than the parent compounds. We here describe the clinical course of a 9-year old girl who inadvertently received 100 mg/m2 of mitoxantrone as a bolus injection. Hemoperfusion carried out twice with the objective of increasing the drug clearance was totally inefficient. Severe but transient myelotoxicity was induced. Sequential echocardiograms demonstrated a reversible decrease of the shortening fraction of the left ventricle.
Related Concept Videos
Heart Failure Drugs: Inotropic Agents
Drug Toxicity: Overview
Drug Toxicity: Risk factors
Drug toxicity: Idiosyncratic Reactions
Cardiomyopathy II: Dilated Cardiomyopathy
Cardiomyopathy V: Interprofessional Care

